Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Effects due to shear flow on the diffusive-thermal instability of premixed gas flames

Authors: Y. Kortsarts, I. Kliakhandler, L. Shtilman and G. I. Sivashinsky
Journal: Quart. Appl. Math. 56 (1998), 401-412
MSC: Primary 80A25
DOI: https://doi.org/10.1090/qam/1637028
MathSciNet review: MR1637028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The diffusively unstable premixed gas flame is shown to be strongly affected by the background shear flow tangent to the flame interface. The pertinent flame-flow interaction alters both the flame stability limits and the character of its nonlinear evolution. The shear flow may expand the limits of the flame's diffusive instability simultaneously inducing new nonlinear saturation and linear dispersion effects similar to those occurring in KdV systems.

References [Enhancements On Off] (What's this?)

  • [1] A. Bayliss and B. J. Matkowsky, Two routes to chaos in condensed phase combustion, SIAM J. Appl. Math. 50 (1990), no. 2, 437–459. MR 1043595, https://doi.org/10.1137/0150026
  • [2] B. J. Matkowsky and G. I. Sivashinsky, An asymptotic derivation of two models in flame theory associated with the constant density approximation, SIAM J. Appl. Math. 37 (1979), no. 3, 686–699. MR 549149, https://doi.org/10.1137/0137051
  • [3] D. M. Michelson and G. I. Sivashinsky, On irregular wavy flow of a liquid film down a vertical plane, Prog. Theor. Phys. 63, 2112-2114 (1980)
  • [4] G. I. Sivashinsky, On self-turbulization of a laminar flame, Acta Astronautica 6, 569-591 (1979)
  • [5] G. I. Sivashinsky, On the intrinsic dynamics of premixed flames, Proc. Roy. Soc. London A332, 135-148 (1990)
  • [6] G. I. Taylor, Dispersion of soluble matter in solvent flowing slowly through a tube, Proc. Roy. Soc. London A219, No. 1137, 186-203 (1953)
  • [7] F. A. Williams, Combustion Theory, The Benjamin/Cummings Publishing Co., New York, 1985

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A25

Retrieve articles in all journals with MSC: 80A25

Additional Information

DOI: https://doi.org/10.1090/qam/1637028
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society